MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 4; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 4; CEMENTLESS HIP STEM
Model Number 01.12.024
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 03/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed by medacta regulatory affairs department on 2 april 2020: lot 092850: (b)(4) items manufactured and released on 18-feb-2010.Expiration date: 2014-12-31.No anomalies found related to the problem.To date, all items of the same lot have been already sold without any similar reported event since 2016.Additional implant involved: stem: quadra-h 01.12.024 cementless, ha coated std stem size 4 (k082792) lot.100769.Batch review performed by medacta regulatory affairs department on 2 april 2020: lot 100769: (b)(4) items manufactured and released on 18-may-2010.Expiration date: 2015-04-31.No anomalies found related to the problem.To date, all items of the same lot have been already sold without any similar reported event since 2016.Other devices (cup, liner and head) not registered in usa were reported in this complaint.However, here below you will find their document review.Additional implant involved: cup: versafitcup cc 01.26.56mbt acetabular shell cc ø 56 lot.103196.Batch review performed by medacta regulatory affairs department on 2 april 2020: lot 103196: (b)(4) items manufactured and released on 14-dec-2010.Expiration date: 2015-10-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event since 2016.Additional implant involved: cup: versafitcup cc 01.26.56mbt acetabular shell cc light ø 56 lot.101376.Batch review performed by medacta regulatory affairs department on 2 april 2020: lot 101376: (b)(4) items manufactured and released on 13-jul-2010.Expiration date: 2015-06-31.No anomalies found related to the problem.To date, all items of the same lot have been already sold without any similar reported event since 2016.Additional implant involved: implants from ceramtec 38.49.7188.545.20 ceramic liner ø 36 / e lot.667718.Due to a lack of information about the laser engraving the identification of the complained parts is only possible based on the information provided by medacta.The complained parts belong to the shop orders (b)(4) and (b)(4) (ball head) as well as (b)(4) and (b)(4) (insert).Protocols and certificate of conformance were reviewed.The quality documents (including the sterilisation certificates) show that the values obtained on the ball head and insert were according to the specification valid at the time of production.Summary.The component properties and the microstructure as obtained from the quality documents fulfil the requirements as specified at the time of production.There are no indications of any pre-existing material defect or non-conformities regarding sterilisation.Due to the fact, that the ceramic parts are still implanted further investigations cannot be done.Additional implant involved: implants from ceramtec 38.49.7188.545.20 ceramic liner ø 36 / e lot.663586.Due to a lack of information about the laser engraving the identification of the complained parts is only possible based on the information provided by medacta.The complained parts belong to the shop orders (b)(4) and (b)(4) (ball head) as well as (b)(4) and (b)(4) (insert).Protocols and certificate of conformance were reviewed.The quality documents (including the sterilisation certificates) show that the values obtained on the ball head and insert were according to the specification valid at the time of production.Summary.The component properties and the microstructure as obtained from the quality documents fulfil the requirements as specified at the time of production.There are no indications of any pre-existing material defect or non-conformities regarding sterilisation.Due to the fact, that the ceramic parts are still implanted further investigations cannot be done.Additional implant involved: implants from ceramtec 38.49.7179.275.00 biolox delta ceramic ball head 12/14 ø 36 size s - 4 lot.658425.Due to a lack of information about the laser engraving the identification of the complained parts is only possible based on the information provided by medacta.The complained parts belong to the shop orders (b)(4) and (b)(4) (ball head) as well as (b)(4) and (b)(4) (insert).Protocols and certificate of conformance were reviewed.The quality documents (including the sterilisation certificates) show that the values obtained on the ball head and insert were according to the specification valid at the time of production.Summary.The component properties and the microstructure as obtained from the quality documents fulfil the requirements as specified at the time of production.There are no indications of any pre-existing material defect or non-conformities regarding sterilisation.Due to the fact, that the ceramic parts are still implanted further investigations cannot be done.Additional implant involved: implants from ceramtec 38.49.7179.275.00 biolox delta ceramic ball head 12/14 ø 36 size s - 4 lot.643475.Due to a lack of information about the laser engraving the identification of the complained parts is only possible based on the information provided by medacta.The complained parts belong to the shop orders (b)(4) and (b)(4) (ball head) as well as (b)(4) and (b)(4) (insert).Protocols and certificate of conformance were reviewed.The quality documents (including the sterilisation certificates) show that the values obtained on the ball head and insert were according to the specification valid at the time of production.Summary.The component properties and the microstructure as obtained from the quality documents fulfil the requirements as specified at the time of production.There are no indications of any pre-existing material defect or non-conformities regarding sterilisation.Due to the fact, that the ceramic parts are still implanted further investigations cannot be done.
 
Event or Problem Description
This patient has developed a stiffness & crunching, grinding sound in her right hip after 9 years from the primary ( (b)(6) 2011 and (b)(6) 2011 are the primary surgeries date for right and left hip, but we dont know which is the right hip implantation date).The patient is bilateral and we don't have the information which of the listed implants will be revised (right and left hip implants are inserted in the complaint).This information will be confirmed after the revision surgery, which was originally planned for (b)(6) 2020 but postponed to an unknown date.
 
Additional Manufacturer Narrative
Preliminary investigation: from the received photo it is possible to note the wear of the ceramic liner and shell in the rim, due to a continuous impingement.It is not possible to determine with certainty the root cause of the event, but from the received information the surgeon declared that the acetabular component was malpositioned.
 
Event or Problem Description
Information received form (b)(6) on 16.07.2020; revision performed on (b)(6) 2020.The acetabular component was malpositioned causing posterior subluxation.The cup was well fixed & removed.Analysis of the photo of the explant received performed by medacta rnd department: from the received photo it is possible to note the wear of the ceramic liner and shell in the rim, due to a continuous impingement.It is not possible to determine with certainty the root cause of the event, but from the received information the surgeon declared that the acetabular component was malpositioned.

Brand Name
STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 4
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9994547
Report Number3005180920-2020-00255
Device Sequence Number14541723
Product Code JDI
UDI-Device Identifier07630030802058
UDI-Public07630030802058
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2014
Device Model Number01.12.024
Device Catalogue Number01.12.024
Device Lot Number092850
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2020
Supplement Date Received by Manufacturer03/27/2020
Initial Report FDA Received Date04/24/2020
Supplement Report FDA Received Date08/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;